Agranulocytosis and hepatitis as a result of Mexican drug therapy
Related Experiment Video
Updated: Aug 13, 2026

The CYP2D6 Animal Model: How to Induce Autoimmune Hepatitis in Mice
Published on: February 3, 2012
Abstract:
A 26-year-old woman with debilitating juvenile rheumatoid arthritis was treated at a Mexican arthritis clinic with two unknown medications. She subsequently developed agranulocytosis and cholestatic hepatitis as an adverse reaction to these drugs, later identified as oxyphenbutazone and diazepam. The etiology of these drug-induced problems is reviewed, and the dangers of this unorthodox form of medical therapy are discussed.
More Related Videos
11:36Induction of Drug-Induced, Autoimmune Hepatitis in BALB/c Mice for the Study of Its Pathogenic Mechanisms
Published on: May 29, 2020
06:08Assessment of Chimeric Antigen Receptor T Cell-Associated Toxicities Using an Acute Lymphoblastic Leukemia Patient-Derived Xenograft Mouse Model
Published on: February 10, 2023
Related Concept Videos
Pulmonary Tuberculosis I
Causative Organism
The primary infectious agent causing tuberculosis is Mycobacterium tuberculosis, a slow-growing, acid-fast, aerobic rod that exhibits sensitivity to heat and ultraviolet light. Instances of Mycobacterium bovis and Mycobacterium avium contributing to the development of TB infection are rare.
Mode of...
Drug Toxicity: Allergic Reactions
Hypersensitivity Reactions: Cytolytic Reactions
Drug toxicity: Idiosyncratic Reactions
Drug toxicity: Drug–Drug Interaction
Hepatitis